MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750121
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While it has been indicated that the device from the reported event will be returned to angiodynamics for evaluation, it has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported picc line placed on dec 1.By dec 9, the line was not able to be infused or to provide a blood return.After performing an over-the-line replacement, the hospital examined the picc line upon withdrawl and found it to be occluded proximally.The used picc will be returned to angiodynamics for evaluation.No patient injury or complications were reported.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter occluded." no adverse trend was indicated.In addition, this is the only reported complaint for this failure mode in the past 15 months for the bioflo picc product family.Upon visual inspection of the returned sample, the catheter tubing appeared to be occluded with unknown foreign material between the 3cm and 4cm mark.The supplied picc was found to be occluded with a piece of foreign matter, which appears to be a silicone tube similar to the hub or handle from a stiffening stylet (part #10045816) which is supplied to the end user hospital with the bioflo picc.The most likely root cause is that the end user put the incorrect end of the stiffening stylet in the picc.If the handle then got lodged and pulled off it would leave the silicone tube in the catheter.(pr21370).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8304537
Report Number1317056-2019-00028
Device Sequence Number16390266
Product Code LJS
UDI-Device IdentifierH965750121
UDI-PublicH965750121
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberH965750121
Device Lot Number5383079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1